Alert archive / Maine / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Caribou, ME

May 4, 2007

NWS Caribou, ME issued this red flag warning at May 4, 2007, 10:39 AM EDT. It took effect at May 4, 2007, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2007, 10:39 AM EDT (14:39 UTC)
In effect from
May 4, 2007, 12:00 PM EDT
Expired
May 4, 2007, 6:00 PM EDT
In force
6 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KCAR 041439
RFWCAR

RED FLAG WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
1039 AM EDT FRI MAY 4 2007

...RED FLAG WARNING IN EFFECT FOR DOWNEAST MAINE THIS AFTERNOON...

.WINDY AND DRY CONDITIONS WILL RESULT IN A VERY HIGH FIRE DANGER
ACROSS DOWNEAST MAINE THROUGH THE AFTERNOON.

MEZ015>017-029-030-042200-
/O.NEW.KCAR.FW.W.0002.070504T1600Z-070504T2200Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
1039 AM EDT FRI MAY 4 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 25 MPH CAN BE
EXPECTED THROUGH LATE AFTERNOON. IN ADDITION...RELATIVE
HUMIDITIES WILL DROP INTO THE 20S DURING THE AFTERNOON. THE
COMBINATION OF THE WIND AND LOW RELATIVE HUMIDITIES... AND THE 
DRY VEGETATION WILL RESULT IN A VERY HIGH RISK OF WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BLOOMER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at May 4, 2:52 AM EDT, 7 hours 47 minutes earlier.

Area forecast discussion, May 4, 2:52 AM EDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
252 AM EDT FRI MAY 4 2007

.SYNOPSIS...
UPPER LEVEL LOW PRESSURE OVER THE CANADIAN MARITIMES WILL
CONTINUE TO BRING COOL AND UNSETTLED CONDITIONS INTO SATURDAY.
HIGH PRESSURE FROM CENTRAL CANADA WILL SLIDE SOUTH TOWARD THE
STATE ON SUNDAY FOLLOWED BY A WARMER RETURN FLOW OF AIR FROM THE
SOUTHWEST INTO EARLY NEXT WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
WILL CONTINUE TO DEAL W/UNSETTLED CONDITIONS AND BELOW NORMAL
TEMPERATURES FOR THIS TIME OF YEAR.

LOOKING FOR CLOUDS TO MOVE DOWN FROM CANADA AND OVERSPREAD NRN
AREAS TODAY INTO TONIGHT. LATEST SATL IMAGERY INDICATES
ENHANCEMENT ACROSS THE GASPE PENINSULA DROPPING S. STARTED SKY
GRIDS OUT W/THE LAPS AND THEN FOLLOWED W/THE NAM12 INTO TONIGHT AS
IT APPEARS TO HAVE HANDLED THINGS WELL.

REGIONAL CANADIAN RADAR SHOWS SOME LIGHT SHOWER ACTIVITY ASSOCD
W/THIS ENHANCEMENT. THIS SHOWER ACTIVITY SHOWN BY THE GFS/NAM &
REGIONAL GEM TO DROP INTO NRN AREAS LATER THIS AFTERNOON INTO
TONIGHT. MADE SOME ADJUSTMENTS TO THE POPS TO LOWER THEM BACK. GFS
POPS LOOK OVERDONE BASED ON LATEST TRENDS AND WHAT RADAR & OBS
WERE INDICATING. WENT NO HIGHER AND 30-40% POPS INTO TONIGHT.

ADJUSTMENTS WERE MADE TO LOWER MAX TEMPS ACROSS NRN AREAS DUE TO
CLOUDS & BRISK NNWLY WINDS CONTINUING. PREV MIN TEMPS LOOKED GOOD
AND KEPT THEM. WX GRIDS SHOW SOME SNOW SHOWER ACTIVITY LATER
TONIGHT AFT 06Z ACROSS FAR N. NO ACCUMS EXPECTED.

AS FAR AS FIRE WX...NO WATCHES TODAY. WILL HIGHLIGHT HIGH FIRE
DANGER AGAIN IN THE HWO. NO PROBLEMS WERE REPORTED ON THURSDAY. WILL
LET DAYCREW ASSESS FURTHER THIS MORNING AFTER COORD W/THE MAINE
FOREST SERVICE.
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE UPPER LEVEL TROUGH ACROSS THE CANADIAN MARITIMES WILL FINALLY
START TO LOSE ITS INFLUENCE ON OUR WEATHER OVER THE WEEKEND...
HOWEVER NOT BEFORE ANOTHER PIECE OF ENERGY DROPS DOWN FROM THE
NORTH DURING SATURDAY. THIS MAY BRING SOME SCATTERED RAIN SHOWERS
TO MAINLY NORTHERN AREAS SATURDAY AND PERHAPS SOME SCATTERED SNOW
SHOWERS DURING SATURDAY MORNING. AS THE UPPER LEVEL RIDGE STARTS
TO BUILD ACROSS SATURDAY NIGHT EXPECT DECREASING CLOUDS. SUNDAY
SHOULD WILL BE DRY AND MILDER AS HIGH PRESSURE BUILDS ACROSS THE
REGION THROUGH SUNDAY NIGHT.
&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE CWA THROUGH TUES
AFTERNOON. A LOW PRESS SYSTEM WILL TRACK ACROSS NORTHERN QUEBEC
PROVINCE TUES AND TUES NIGHT BRINGING THE CHANCE FOR A FEW SHOWERS
TO NORTHERN MAINE. BY...MID- DAY WED A COLD FRONT ASSOCIATED WITH
THIS LOW WILL BEGIN TO INFLUENCE THE WEATHER CONDITIONS FOR THE
CWA. WED NIGHT THIS FRONT WILL BE EXTENDED ACROSS MAINE. THIS
FRONTAL SYSTEM WILL SLOWLY MOVE EAST THROUGH THE NIGHT WED INTO
THRU EVENING.
&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS CONTINUE THROUGH TONIGHT. THERE IS THE POTENTIAL
FOR MVFR CIGS (2000-2500 FT) ON SATURDAY AS SFC TROF AND UPPER
VORT MAX DROPS DOWN ACROSS THE REGION. VFR SUNDAY CONTINUING
RIGHT INTO MONDAY AS HIGH PRES WORKS IT/S WAY INTO THE CWA.
&&

.MARINE...
NEAR TERM: NO HEADLINES INTO TONIGHT. NW WINDS WILL INC SOME LATER
THIS AFTERNOON HITTING 20 KT AT THE HIGHER PLATFORMS. SEAS WILL
AVG 2-3 FT W/THE OFFSHORE WIND.

SHORT TERM: NO HEADLINES EXPECTED.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...HEWITT
SHORT TERM...DUDA
LONG TERM...BLOOMER
AVIATION...HEWITT
MARINE...HEWITT/DUDA
Hazardous weather outlook, May 4, 4:29 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
429 AM EDT FRI MAY 4 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-050830-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
429 AM EDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

FIRE DANGER WILL CONTINUE TO BE HIGH TODAY WITH THE MAIN THREAT
ONCE AGAIN ACROSS CENTRAL AND DOWNEAST MAINE. RELATIVE HUMIDITIES
WILL DROP BELOW 40 PERCENT THIS AFTERNOON INTO THE EVENING WITH
NORTHWEST WINDS INCREASING TO SPEEDS OF 15 TO 25 MPH. SUNSHINE
ACROSS CENTRAL AND DOWNEAST AREAS WILL AID IN DRYING FINE FUEL
MOISTURE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

In the hours before

Special weather statement, May 4, 9:32 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
932 AM EDT FRI MAY 4 2007

MEZ001>006-010-011-015>017-029>032-042215-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
932 AM EDT FRI MAY 4 2007

...FIRE DANGER IS HIGH TO VERY HIGH TODAY...

THE MAINE DIVISION OF FORESTRY HAS INDICATED THAT THE WILDFIRE
DANGER IS HIGH TO VERY HIGH ACROSS ALL OF THE REGION TODAY WITH
THE HIGHEST FIRE DANGER DOWNEAST. YOU SHOULD CHECK WITH YOUR LOCAL
FIRE DEPARTMENT OR THE FORESTRY OFFICE BEFORE BURNING TODAY.
BURNING WILL POSE THE GREATEST DANGER DURING THE MID AFTERNOON
HOURS WHEN RELATIVE HUMIDITIES WILL BE LOWEST AND WINDS STRONGEST.
RELATIVE HUMIDITY IS FORECAST TO BE BELOW 40 PERCENT BETWEEN 9 AM
AND 8 PM WITH NORTHWEST WIND GUSTS UP TO 25 MPH. PLEASE REMEMBER
THAT A BURN PERMIT IS REQUIRED FOR ALL BURNING.

MCB

Nearby

Red Flag Warnings in Maine, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.